Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 3, 2015, 4:21 PM EDT for Gwinnett County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 3, 2015, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 72 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
806
WWUS82 KFFC 032021
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU SEP 3 2015
GAZ013-021-032045-
PICKENS GA-CHEROKEE GA-
421 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS AND NORTHWESTERN
CHEROKEE COUNTIES UNTIL 445 PM EDT...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER WALESKA...OR 8 MILES
NORTH OF CANTON...MOVING SOUTHWEST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...BALL GROUND...WALESKA...BUFFINGTON...SALACOA VALLEY AND LAKE
ARROWHEAD.
LAT...LON 3441 8439 3423 8436 3426 8465 3432 8465
3441 8460
TIME...MOT...LOC 2020Z 037DEG 11KT 3436 8455
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 3, 3:11 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 3, 3:11 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EDT THU SEP 3 2015 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME SHOWERS AND THUNDERSTORMS ACROSS NORTH GA WITH A FEW OF THEM BECOMING STRONG TO SEVERE. LOOKING AT THE CURRENT WATER VAPOR LOOP YOU CAN CLEARLY SEE AN UPPER LEVEL LOW SPINNING AND MOVING RAPIDLY EAST INTO NORTH GA RIGHT NOW. THERE IS A FAIRLY LARGE DRY SLOT ASSOCIATED WITH THIS SPINNING UPPER LEVEL LOW WHICH SHOULD MOVE IN ACROSS THE STATE OVER THE NEXT FEW HOURS. THIS DRY SLOT SHOULD HELP TO DIMINISH THESE STORMS THROUGH THE EVENING HOURS. WE WILL STILL HAVE SOME DECENT LOW LEVEL MOISTURE IN ACROSS THE STATE THROUGH THE SHORT TERM BUT WITH LIMITED UPPER LEVEL SUPPORT SHOULD SEE LESS CONVECTIVE DEVELOPMENT ACROSS THE AREA TONIGHT AND FRIDAY. TEMPS SHOULD BE NEAR SEASONAL NORMS THROUGH THE SHORT TERM ALSO. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... LATEST GUIDANCE STILL SHOWING A WEDGE BUILDING INTO THE CWA THIS WEEKEND BRINGING A BETTER CHANCE OF PRECIPITATION AND COOLER TEMPERATURES. PREVIOUS DISCUSSION FOLLOWS... 17 PREV DISCUSSION... /ISSUED 328 AM EDT THU SEP 3 2015/ LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... UPPER LOW/TROUGH REMAINS ACROSS THE SE US THROUGH THE WEEKEND. THE GFS HAS THE TROUGH SHIFTING SOUTHWARD DURING EARLY/MIDDLE NEXT WEEK WHILE THE ECMWF DAMPENS THE TROUGH OUT TEMPORARILY AND GOING TOWARDS A MORE ZONAL FLOW PATTERN. AT THE SURFACE...A PRETTY DECENT WEDGE WILL BUILD IN FROM THE NORTHEAST FOR MUCH OF THE WEEKEND. THE WEDGE WILL LEAD TO CLOUDIER SKIES...SLIGHTLY COOLER THAN NORMAL AFTERNOON HIGHS AND HIGH CHANCE POPS. THE WEDGE DOES LOOK TO ERODE LATE MONDAY INTO TUESDAY. MODELS ARE PROGGING A FRONT TO APPROACH FROM THE NORTH LATE IN THE WEEK. NLISTEMAA && .AVIATION... 18Z UPDATE... VFR CONDITIONS ACROSS THE AREA FOR NOW BUT SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTH GA AS WELL. THESE STORMS SHOULD STAY MAINLY NORTH OF THE TAF SITES BUT RYY AND PDK MAY BE AFFECTED. PUT A TEMPO IN ALL OF THE ATL AREA TAFS JUST TO BE ON THE SAFE SIDE BUT HAVE MEDIUM CONFIDENCE THAT THEY WILL AFFECT ATL AT ALL. WINDS ARE OUT OF THE NW AND STAY THERE THROUGH TONIGHT. WILL SEE WINDS SHIFT TO THE NE JUST AFTER SUNRISE FRIDAY. WIND SPEEDS WILL STAY 10KT OR LESS. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 70 86 / 20 30 30 50 ATLANTA 72 91 72 88 / 20 30 20 50 BLAIRSVILLE 64 86 65 82 / 10 50 30 50 CARTERSVILLE 68 92 69 89 / 10 30 10 40 COLUMBUS 73 93 73 91 / 20 20 10 40 GAINESVILLE 70 89 70 84 / 20 30 30 50 MACON 70 92 71 89 / 20 30 20 50 ROME 68 92 69 89 / 10 20 10 40 PEACHTREE CITY 69 91 69 88 / 20 30 10 50 VIDALIA 73 92 73 89 / 20 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....17 AVIATION...01
Hazardous weather outlook, Sep 3, 2:15 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT THU SEP 3 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 215 PM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. A FEW STORMS COULD BECOME STRONG TO SEVERE WITH THE CAPABILITY OF PRODUCING STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE AREA THIS WEEKEND AND LINGER INTO EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGEST STORMS DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 3, 3:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU SEP 3 2015
GAZ021-022-033-032000-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
328 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN CHEROKEE
AND NORTHWESTERN FORSYTH COUNTIES UNTIL 400 PM EDT...
AT 328 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREE HOME...OR NEAR
CUMMING. THIS STORM WAS NEARLY STATIONARY.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...MILTON...FREE HOME...DREW...LATHEMTOWN...MATT...HOLBROOK...
HIGHTOWER...DUCKTOWN AND COAL MOUNTAIN.
LAT...LON 3430 8433 3433 8411 3417 8408 3411 8431
TIME...MOT...LOC 1928Z 336DEG 3KT 3426 8422Special weather statement, Sep 3, 3:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT THU SEP 3 2015
GAZ032-033-043-044-032000-
COBB GA-NORTH FULTON GA-SOUTH FULTON GA-DOUGLAS GA-
332 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COBB...SOUTH
FULTON...AND NORTHEASTERN DOUGLAS COUNTIES UNTIL 400 PM EDT...
AT 331 PM EDT...A STRONG THUNDERSTORM WAS NEAR LITHIA SPRINGS...OR 8
MILES EAST OF DOUGLASVILLE...MOVING SOUTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...DOUGLASVILLE...EAST POINT...LITHIA SPRINGS...CHAPEL HILL...
SWEETWATER CREEK STATE PARK...SIX FLAGS OVER GEORGIA...SANDTOWN...
CAMPBELLTON AND MABLETON.
LAT...LON 3380 8469 3380 8451 3363 8449 3364 8473
TIME...MOT...LOC 1931Z 004DEG 13KT 3372 8461Special weather statement, Sep 3, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT THU SEP 3 2015
GAZ030-031-041-032015-
PAULDING GA-HARALSON GA-POLK GA-
343 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAULDING...
NORTHEASTERN HARALSON AND EASTERN POLK COUNTIES UNTIL 415 PM EDT...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKMART...OR 10 MILES
WEST OF DALLAS...MOVING SOUTHWEST AT 35 MPH.
HAZARD...WINDS UP TO 40 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROCKMART...ARAGON...BRASWELL...YORKVILLE...FISH CREEK...VAN WERT...
ANTIOCH AND EUBANK LAKE.
LAT...LON 3409 8505 3398 8487 3381 8501 3398 8524
TIME...MOT...LOC 1942Z 034DEG 31KT 3397 8502Special weather statement, Sep 3, 3:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT THU SEP 3 2015
GAZ033-044-045-055-032015-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
344 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...SOUTHERN
FULTON...AND NORTHERN CLAYTON COUNTIES UNTIL 415 PM EDT...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS OVER FOREST PARK...OR 7
MILES SOUTH OF ATLANTA...MOVING SOUTHWEST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATLANTA...JONESBORO...EAST POINT...FOREST PARK...RIVERDALE...COLLEGE
PARK...MORROW...HAPEVILLE...LAKE CITY...GRANT PARK-ZOO ATLANTA...
HARTSFIELD-JACKSON AIRPORT...CANDLER-MCAFEE...CONLEY...TURNER
FIELD...LAKEWOOD PARK...GRESHAM PARK...FORT GILLEM...ELLENWOOD AND
PANTHERSVILLE.
LAT...LON 3376 8435 3366 8420 3365 8421 3364 8423
3363 8423 3363 8424 3365 8425 3365 8428
3363 8426 3361 8426 3353 8432 3363 8457
TIME...MOT...LOC 1943Z 048DEG 14KT 3365 8436Special weather statement, Sep 3, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU SEP 3 2015
GAZ013-021-032045-
PICKENS GA-CHEROKEE GA-
421 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS AND NORTHWESTERN
CHEROKEE COUNTIES UNTIL 445 PM EDT...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER WALESKA...OR 8 MILES
NORTH OF CANTON...MOVING SOUTHWEST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...BALL GROUND...WALESKA...BUFFINGTON...SALACOA VALLEY AND LAKE
ARROWHEAD.
LAT...LON 3441 8439 3423 8436 3426 8465 3432 8465
3441 8460
TIME...MOT...LOC 2020Z 037DEG 11KT 3436 8455Special weather statement, Sep 3, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT THU SEP 3 2015
GAZ034-032045-
GWINNETT GA-
421 PM EDT THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GWINNETT COUNTY UNTIL
445 PM EDT...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNELLVILLE...OR NEAR
LAWRENCEVILLE...MOVING SOUTH AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAWRENCEVILLE...SNELLVILLE...LILBURN...LOGANVILLE...GRAYSON...
MOUNTAIN PARK AND ROSEBUD.
LAT...LON 3385 8389 3375 8402 3378 8408 3380 8410
3381 8412 3383 8413 3386 8417 3397 8416
3398 8394
TIME...MOT...LOC 2021Z 354DEG 7KT 3391 8405The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:57 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Sep 3, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 28 min |
| Sep 3, 2:20 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Sep 3, 2:33 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Sep 3, 2:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Sep 3, 3:00 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Sep 3, 3:05 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 25 min |
| Sep 3, 3:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Sep 3, 3:28 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Sep 3, 3:32 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Sep 3, 3:43 PM EDT | Special Weather Statement | FFC | Polk | 32 min |
| Sep 3, 3:44 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Sep 3, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 26 min |
| Sep 3, 4:25 PM EDT | Special Weather Statement | FFC | Carroll | 50 min |
| Sep 3, 4:46 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Sep 3, 4:49 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Sep 3, 4:58 PM EDT | Special Weather Statement | FFC | Lamar | 47 min |
| Sep 3, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Sep 3, 5:28 PM EDT | Special Weather Statement | FFC | Pickens | 32 min |
| Sep 3, 5:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Sep 3, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether | 28 min |
| Sep 3, 5:41 PM EDT | Special Weather Statement | FFC | Pike | 34 min |
| Sep 3, 5:55 PM EDT | Special Weather Statement | FFC | Talbot | 35 min |
| Sep 3, 6:07 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Sep 3, 6:36 PM EDT | Special Weather Statement | FFC | Heard | 24 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.